North Carolina, 2013Damaging Winds in North Carolina, June 27, 2013
June 27, 2013 · NWS ILM · 6 events in 3 counties and zones
Several upper level disturbances moved east across the Carolinas within a strongly unstable air mass with surface based CAPE values in excess of 3000 J/kg. The combination of wet downbursts and very moist antecedent soil conditions resulted in downed trees or power lines in several locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several upper level disturbances moved east across the Carolinas within a strongly unstable air mass with surface based CAPE values in excess of 3000 J/kg. The combination of wet downbursts and very moist antecedent soil conditions resulted in downed trees or power lines in several locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 27, 4:03 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 27, 4:03 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
503 PM EDT THU JUN 27 2013
.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK WITH
A DAILY RISK OF SHOWERS AND THUNDERSTORMS. SIGNIFICANT RAINFALL
AMOUNTS ARE EXPECTED THROUGH THE PERIOD AND THIS RAIN WILL BE
FALLING ON ALREADY WET SOILS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 500 PM THURSDAY...A QUICK FORECAST UPDATE HAS BEEN ISSUED TO
RAISE POPS INTO THE 70-100 PERCENT RANGE ACROSS INTERIOR
SOUTHEASTERN NORTH CAROLINA (WHITEVILLE-ELIZABETHTOWN-LUMBERTON) AND
THE NORTHERN PEE DEE AREA IN SOUTH CAROLINA (DILLON-BENNETTSVILLE)
WHERE RADAR SHOWS HEAVY THUNDERSTORM ACTIVITY IS BECOMING
WIDESPREAD. ADVECTION OF THIS ACTIVITY TOWARD THE COAST WILL OCCUR
IN THE NEXT FEW HOURS...ALTHOUGH IT REMAINS TO BE SEEN JUST HOW MUCH
WILL SURVIVE ENTRAINMENT OF THE COOLER MARINE BOUNDARY LAYER ONCE IT
MOVES INTO THE SEABREEZE AIRMASS. PREVIOUS DISCUSSION FROM 300 PM
FOLLOWS...
INITIAL CONVECTION HAS FIRED DUE TO LOW-LVL CONVERGENCE THAT MAY
HAVE BEEN AIDED BY AN OUTFLOW BOUNDARY FROM COASTAL CONVECTION NEAR
WINYAH BAY EARLIER TODAY...AND ALSO THE RESULTANT SEA-BREEZE FRONT
APPEARS TO BE FILLING IN. THIS MAY BE ROUND 1 OF 2 WITH MORE
ACTIVITY SHAPING UP OVER THE WRN CAROLINAS AHEAD OF A VIGOROUS
SHORT-WAVE CROSSING THE APPALACHIANS. THIS ACTIVITY MAY DEVELOP INTO
MORE OF AN ORGANIZED COMPLEX OF STORMS BY TONIGHT. STEERING FLOW
WILL PROVIDE A CHANCE OF TSTMS JUST ABOUT EVERYWHERE INCLUDING THE
COASTAL ZONES AND NEAR-SHORE WATERS THROUGH THE AFTERNOON AND
OVERNIGHT. VERY HIGH SURFACE BASED CAPES WILL RESIDE ACROSS THE AREA
THROUGH THE AFTERNOON WITH A STRONG SURFACE THERMAL AXIS PRESENT
ACROSS OUR INTERIOR ZONES CURRENTLY. STEERING FLOW GENERALLY TO THE
EAST AT 15 KNOTS AND HIGH PWAT VALUES WILL INTRODUCE A STRONG
WET-DOWNBURST POTENTIAL AND ASSOCIATED DAMAGING WINDS THROUGH
TONIGHT...SO ISOLATED SEVERE TSTMS CERTAINLY ARE POSSIBLE. CELLS
WILL CARRY A POTENTIAL FOR FREQUENT TO CONTINUOUS CLOUD TO GROUND
LIGHTNING ADDING AN EXTRA ELEMENT OF DANGER. EVEN THOUGH SPC HAS
THUS FAR DOWN-PLAYED A WATCH BOX FOR OUR FORECAST AREA...IT WOULD
NOT BE A SHOCK TO SEE ONE ISSUED LATER TODAY OR THIS EVENING.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...A BROAD UPPER LOW ACROSS THE GREAT LAKES WILL
SLOWLY RELOCATE ACROSS THE OHIO VALLEY DURING THIS PERIOD. MID-LEVEL
SHORTWAVE ENERGY ROTATING AROUND THE UPPER LOW WILL HELP TO ENHANCE
SHOWERS AND THUNDERSTORMS. SURFACE FEATURES THAT WILL HELP TO
CONVERGE AND LIFT A MOIST AND UNSTABLE AIRMASS INCLUDE THE SEABREEZE
AND THE PIEDMONT TROUGH. OVERALL...A WET PERIOD IS IN STORE WITH
BOUTS OF SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS JUST DURING
THIS PERIOD WILL LIKELY ADD ANOTHER 1 TO 2 INCHES TO WHAT HAS BEEN A
VERY WET JUNE ALREADY. AS IS USUALLY THE CASE WITH CONVECTION...SOME
SPOTS COULD RECEIVE AMOUNTS CONSIDERABLY HIGHER THAN THIS RANGE.
IT LOOKS AS THOUGH ONE SUCH SHORTWAVE WILL LIFT OUT ACROSS THE
EASTERN CAROLINAS DURING FRI AFTERNOON. MIXED LAYER CAPE VALUES ARE
VERY HIGH ON FRI...REACHING 3000 J/KG. MID-LEVEL LAPSE RATES ARE
HOWEVER MODEST. THE FLOW IS LARGELY WESTERLY...EXCEPT SW IN THE
LOWEST 3-5 KFT OR SO. THERE IS CONSIDERABLE DRY AIR IN THE
MID-LEVELS FRI MORNING...BUT THEN OVERTIME...THE COLUMN MOISTENS
FROM W TO E...DURING THE AFTERNOON AND EVE. THUS...THE SCENARIO
PAINTED BY SEVERAL OF THE MODELS LOOKS REASONABLE...SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG THE PIEDMONT TROUGH IN RESPONSE TO
STRONG HEATING AND MOVING ACROSS OUR WESTERN ZONES FRI AFTERNOON AND
THEN TO THE COAST FRI EVE/NIGHT. A FEW STORMS MAY ALSO POP ALONG THE
SEABREEZE FRI AFTERNOON. GIVEN THE MAGNITUDE OF INSTABILITY AND
DEVELOPING INVERTED V SOUNDINGS...THERE IS A RISK FOR STRONG TO
POSSIBLY DAMAGING WINDS IN THE DEEPEST CONVECTION. MID-LEVEL TEMPS
SHOULD BE COOL ENOUGH TO SUPPORT HAIL IN ANY STRONG AND PERSISTENT
UPDRAFTS. THIS IS IN ADDITION TO THE HEAVY RAIN AND FREQUENT DEADLY
LIGHTING RISK. THE CONVECTION SHOULD ONLY SLOWLY WANE WITH LOSS OF
HEATING THROUGH THE LATE EVE AND OVERNIGHT.
SAT...THE FLOW TURNS MORE SOUTHWESTERLY THROUGH A DEEP LAYER AND
THERE IS NO DRY AIR IN THE COLUMN TO BE FOUND. THE COLUMN IS
SATURATED OR NEARLY SO THROUGH A DEEP LAYER. SOME OF THE MODELS ARE
INDICATING A SHORTWAVE TROUGH MOVING UP THE COAST...BUT A GOOD
DISTANCE OFFSHORE. WE WILL HAVE TO WATCH THIS FEATURE TO SEE HOW IT
EVENTUALLY PLAYS OUT. THERE MAY BE SOME SUBSIDENCE DEVELOPING ON THE
BACK SIDE WHICH WOULD TEND TO SUPPRESS/REDUCE CONVECTION.
HOWEVER...CLOSER TO THE COAST AND THERE COULD BE CONSIDERABLE
CONVECTION AT AND NEAR THE COAST. GIVEN THE ENVIRONMENT...IT WILL
TAKE VERY LITTLE TO IGNITE CONVECTION. STORM MOTIONS SHOULD BE MUCH
QUICKER ON SAT THAN ON FRI AS THE WIND FIELDS WILL BE STRONGER. WET
MICROBURSTS CAN NOT BE RULED OUT ON SAT.
CLOUD COVER SHOULD BE MORE WIDESPREAD SAT THAN ON FRI GIVEN THE
EXPECTED MOISTURE PROFILES. WILL THUS FORECAST HIGHER TEMPS ON
FRI...LOWER TO MID 90S. THE SEABREEZE SHOULD BE PINNED NEAR THE
COAST AND SO EVEN THE BEACHES SHOULD REACH THE UPPER 80S WITH THE
EXCEPTION OF BRUNSWICK AND SOUTHERN NEW HANOVER COUNTIES WHERE A
MORE ONSHORE FLOW SHOULD KEEP AFTERNOON TEMPS IN THE MID 80S. HIGHS
ON SAT WILL BE MAINLY IN THE UPPER 80S TO AROUND 90 WELL INLAND WITH
MID 80S AT THE BEACHES AS THE SEABREEZE SHOULD BE ABLE TO MAKE A
LITTLE FURTHER PROGRESS INLAND. LOWS WILL BE IN THE MUGGY 70S.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...ACTIVE WEATHER WILL CONTINUE THROUGH AT
LEAST THE FIRST HALF OF THE WEEK. MID TO UPPER TROUGH DIGGING DOWN
THROUGH THE MISSISSIPPI VALLEY ON SUNDAY WILL LIFT TOWARD THE
NORTHWEST AS STRONG UPPER RIDGE TO OUR EAST TRIES TO BUILD
WESTWARD ACROSS THE EAST COAST. INITIALLY LOCAL AREA WILL REMAIN
BETWEEN THESE TWO FEATURES ON THE ACTIVE SIDE OF MID TO UPPER
TROUGH. SHORTWAVE ENERGY WILL ROTATE AROUND THE TROUGH UP THROUGH
THE CAROLINAS ENHANCING LOCALIZED CONVECTION SUNDAY THROUGH MID
WEEK. THE CONVECTION SHOULD FIRST FIRE UP OVER THE SEA BREEZE
CONVERGENT BOUNDARY AND THE PIEDMONT TROUGH INLAND BUT THEN WILL
BECOME MORE WIDESPREAD ALONG MESO OUTFLOW BOUNDARIES. OVERALL WILL
REMAIN IN DEEP MOIST SOUTHERLY FLOW AND EXPECT PLENTY OF CLOUDS
AND CONVECTION EACH DAY IN A WARM AND HUMID SUMMERTIME AIR MASS.
THE STEERING FLOW WILL KEEP STORMS MOVING FROM SOUTH TO NORTH AND
MAY ALLOW FOR BETTER WEATHER ALONG THE IMMEDIATE COAST.
AS MID TO UPPER TROUGH LIFTS FARTHER NORTH INTO CANADA THE RIDGE MAY
MAKE IT FAR ENOUGH WEST TO PROVIDE SOME SUBSIDENCE AND DRYING
THROUGH THE MID LEVELS OF THE ATMOSPHERE BY WED OR THURS. WITHOUT
THE UPPER LEVEL SUPPORT WE CAN GET BACK TO LESS IN THE WAY OF
STRONGER CONVECTION AND JUST LOCALIZED SHOWER ACTIVITY ALONG THE SEA
BREEZE AND PIEDMONT TROUGH.
TEMPS WILL RUN NEAR OR ABOVE NORMAL THROUGH THE PERIOD WITH 70S FOR
OVERNIGHT LOWS AND CLOSE TO 90 FOR AFTERNOON HIGHS.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...EXPECT VFR WITH PERIODS OF MVFR/IFR LATER THIS
AFTERNOON AND EVENING AS UNSETTLED WEATHER PERSISTS ACROSS THE
AREA...AND AGAIN OVERNIGHT DUE TO POTENTIAL FOG DEVELOPMENT AT
INLAND SITES.
THOUGH CONDITIONS ARE QUIET ATTM...EXPECT RAIN CHANCES TO INCREASE
IN COVERAGE LATER THIS AFTERNOON...WITH TSRA CHANCES INCREASING AS
WELL INTO THE EVENING HOURS. PRIMARY THREAT WITH STORMS WILL BE
DAMAGING WINDS. ANTICIPATE BRIEF PERIODS OF REDUCED
VISIBILITIES/LOWER CIGS IN ANY STRONGER STORMS/HEAVY DOWNPOURS.
WINDS WILL INCREASE AS WELL THIS AFTERNOON...BECOMING AOB 15 KTS
WITH GUSTS UP TO 25 KTS...AND POSSIBLY HIGHER IN STRONGER STORMS.
INTO THE EVENING HOURS...CONVECTION WILL DISSIPATE WITH LOSS OF
DIURNAL HEATING...AND RAIN WILL GRADUALLY TAPER OFF...GIVING WAY TO
VFR AREA-WIDE WITH WEST-SOUTHWEST WINDS AOB 10 KTS. COULD SEE FOG
TOWARDS THE END OF THE VALID PERIOD...THOUGH GIVEN LOWERED
CONFIDENCE HAVE NOT INTRODUCED ANY RESTRICTIONS BELOW VFR STATUS.
AFTER DAYBREAK...LINGERING CLOUDS WILL SCATTER OUT AND FOG WILL
DISSIPATE...GIVING WAY TO VFR ACROSS THE ENTIRE AREA. EXPECT
SOUTHWEST WINDS AOB 10 KTS.
EXTENDED OUTLOOK...ISOLATED/SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS THROUGH MONDAY WITH BRIEF LOCALIZED PERIODS OF
MVFR/IFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...ADVISORIES EXPANDED FOR ALL WATERS DUE TO THE
POTENTIAL FOR FREQUENT 25 KT WIND GUSTS. ALSO THERE IS A GOOD
POSSIBILITY OF STRONG THUNDERSTORMS OVER THE WATERS THROUGH EARLY
FRIDAY AS STEERING WINDS GUIDE THE STORMS TOWARD THE COAST. SEAS
WILL BE DOMINATED BY WIND-DRIVEN SEAS...MAINLY S WAVES OF 3-6 FEET
EVERY 5-6 SECONDS THROUGH THE NEAR TERM MARINE FORECAST PERIOD.
MARINERS ARE ENCOURAGED TO OBTAIN A RADAR FIX BEFORE CONSIDERING
VENTURING OUT EVEN ON THE ICWW AND INLAND WATERS.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...A SMALL CRAFT ADVISORY HAS BEEN EXTENDED FOR
ALL AREAS UNTIL 6 PM SAT. THE PRESSURE GRADIENT BETWEEN A PIEDMONT
TROUGH INLAND AND THE BERMUDA RIDGE WILL HELP TO KEEP WINDS AND
SEAS ELEVATED THIS PERIOD. WINDS WILL REACH UP TO 20 TO 25 KT.
WINDS WILL BE SW THROUGH THE PERIOD...SLIGHTLY MORE W OF S ON FRI
THAN ON SAT. SEAS WILL PEAK IN THE 4 TO 7 FT RANGE. SE...8 TO 9
SECOND SWELL... WILL BE WEAK DURING THIS PERIOD AND WAVE HEIGHTS
WILL BE THE RESULT OF INCREASING WIND WAVE ENERGY.
LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...SOUTHERLY FLOW WILL CONTINUE AROUND WESTERN
PERIPHERY OF BERMUDA HIGH THROUGH EARLY NEXT WEEK. GRADIENT WILL
REMAIN FAIRLY TIGHT THROUGH THE WEEKEND BETWEEN LOW AND PIEDMONT
TROUGH INLAND AND HIGH PRESSURE OFF SHORE. WINDS WILL GENERALLY BE
AROUND 15 KTS NEAR SHORE WITH A SPIKE UP EACH AFTN IN SEA BREEZE.
WINDS WILL BE UP AROUND 20 IN OUTER WATERS AND UP TO 25 KTS IN
WATERS NORTH FRYING PAN. PERSISTENT SOUTHERLY FLOW WILL KEEP SEAS
UP AROUND 4 TO 6 FT THROUGH THE PERIOD. WILL MOST LIKELY END UP
WITH AN EXTENDED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS FOR 6
TO 7 FT SEAS IN STRONGER SOUTHERLY FLOW ESPECIALLY IN OUTER
WATERS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR AMZ250-252-
254-256.
&&
NEAR TERM...MJC/TRA (UPDATE)
SHORT TERM...RJD
LONG TERM...RGZ
AVIATION...MJC/SGLHazardous weather outlook, Jun 27, 2:17 AM EST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
317 AM EDT THU JUN 27 2013
NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-280730-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
317 AM EDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. DAMAGING WINDS...HAIL...AND FLOODING WILL
BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY
AFTERNOON AND EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN
THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-280730-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
317 AM EDT THU JUN 27 2013
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM
EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE EXTENDED THROUGH THE
WEEKEND AND FIRST HALF OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ254-256-280730-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
317 AM EDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE WEEKEND AND
FIRST HALF OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
III
In the hours before
Special weather statement, Jun 27, 1:47 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
247 PM EDT THU JUN 27 2013
NCZ099-109-110-SCZ053-054-271945-
COASTAL BRUNSWICK-COASTAL HORRY-COLUMBUS-INLAND BRUNSWICK-INLAND
HORRY-
247 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...BRUNSWICK AND
COLUMBUS COUNTIES THROUGH 345 PM EDT...
AT 247 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HAND TO BRIARCLIFFE ACRES TO MYRTLE BEACH...OR
ALONG A LINE EXTENDING FROM 5 MILES WEST OF NORTH MYRTLE BEACH TO 8
MILES NORTHEAST OF MYRTLE BEACH TO MYRTLE BEACH...MOVING EAST AT 20
MPH.
SOME LOCATIONS IMPACTED INCLUDE LITTLE RIVER...MYRTLE BEACH...NORTH
MYRTLE BEACH...SHALLOTTE...ASH...BROOKSVILLE...CALABASH...CHERRY
GROVE BEACH...GRISSETTOWN...HAND...IREDELL AND LONGS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3364 7897 3401 7869 3409 7857 3395 7829
3389 7836 3383 7862 3379 7872 3370 7886
3363 7894
TIME...MOT...LOC 1847Z 278DEG 19KT 3383 7871 3378 7875
3368 7883
ZOUZIASSpecial weather statement, Jun 27, 1:50 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
250 PM EDT THU JUN 27 2013
SCZ055-056-271945-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
250 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
345 PM EDT...
AT 250 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF NORTH SANTEE TO GRAVES TO
PLANTERSVILLE...OR ALONG A LINE EXTENDING FROM 15 MILES WEST OF
GEORGETOWN TO GEORGETOWN TO 8 MILES WEST OF MURRELLS INLET...MOVING
EAST AT 55 MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...GRAVES...JACKSON...
LITCHFIELD BEACH...NORTH SANTEE...PLANTERSVILLE AND PAWLEY'S ISLAND.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3319 7942 3323 7946 3324 7953 3326 7956
3328 7957 3342 7935 3363 7916 3359 7910
3357 7910 3355 7905 3349 7907 3338 7914
3325 7918 3322 7917 3315 7921
TIME...MOT...LOC 1850Z 253DEG 46KT 3331 7945 3344 7924
3358 7911
ZOUZIASSpecial weather statement, Jun 27, 2:00 PM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
300 PM EDT THU JUN 27 2013
NCZ096-099-105>109-272000-
BLADEN-COASTAL NEW HANOVER-COASTAL PENDER-COLUMBUS-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
300 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 400 PM EDT...
AT 300 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
EXTENDING FROM ATKINSON TO THE BOROUGH TO RIEGELWOOD...OR EXTENDING
FROM 16 MILES WEST OF BURGAW TO 13 MILES NORTHWEST OF LELAND TO 15
MILES NORTHWEST OF LELAND...MOVING EAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...BAYSHORE...CASTLE
HAYNE...CURRIE...DELCO...EDGECOMB...FREEMAN...HAMPSTEAD...LONG
CREEK...MALPASS CORNER AND MONTAGUE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3435 7765 3426 7774 3427 7836 3447 7828
3465 7832 3465 7831 3461 7830 3457 7825
3465 7818 3464 7764 3448 7757 3447 7754
3444 7751 3443 7752
TIME...MOT...LOC 1900Z 270DEG 25KT 3452 7813 3441 7803
3433 7817
ZOUZIASSpecial weather statement, Jun 27, 3:42 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
442 PM EDT THU JUN 27 2013
SCZ017-023-024-272130-
DARLINGTON-DILLON-MARLBORO-
442 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON...MARLBORO AND
DARLINGTON COUNTIES THROUGH 530 PM EDT...
AT 441 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN
DARLINGTON AND FLOYD TO JUST EAST OF SOCIETY HILL...MOVING EAST AT
30 MPH. ANOTHER STRONG STORM WAS JUST WEST OF DILLON TO MINTURN.
SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...DILLON...AUBURN...
BINGHAM...BROWNSVILLE...CLIO...DARLINGTON RACEWAY...DOVESVILLE...
DUNBAR...FLOYD...FLOYDALE AND FORK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3449 7997 3449 7988 3452 7987 3464 7946
3451 7931 3428 7918 3428 7932 3430 7937
3430 7942 3427 7950 3427 7958 3430 7962
3431 7967 3429 7968 3429 7973 3426 7975
3425 8008
TIME...MOT...LOC 2034Z 268DEG 27KT 3436 7982
ZOUZIASSpecial weather statement, Jun 27, 3:55 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
455 PM EDT THU JUN 27 2013
NCZ087-096-272200-
BLADEN-ROBESON-
455 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN AND ROBESON COUNTIES
THROUGH 600 PM EDT...
AT 454 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROWLAND...OR ABOUT 6 MILES NORTHEAST OF DILLON...MOVING EAST AT 35
MPH. OTHER STRONG STORMS WERE SCATTERED ACROSS ROBESON AND BLADEN
COUNTIES NEAR FAIRMONT...TAR HEEL AND BLADENBORO.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
ABBOTTSBURG...AMMON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
DUART...FAIRMONT...HESTERTOWN...HOWELLSVILLE AND JEROME.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3446 7822 3447 7884 3449 7887 3446 7890
3445 7895 3442 7897 3436 7915 3456 7935
3486 7870 3485 7863
TIME...MOT...LOC 2054Z 258DEG 30KT 3449 7921
ZOUZIASSpecial weather statement, Jun 27, 4:36 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
536 PM EDT THU JUN 27 2013
NCZ087-099-SCZ024-272230-
COLUMBUS-DILLON-ROBESON-
536 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON...COLUMBUS AND
ROBESON COUNTIES THROUGH 630 PM EDT...
AT 536 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ROWLAND TO DILLON TO LATTA...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF DILLON TO DILLON TO 7 MILES SOUTH
OF DILLON...MOVING EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...BARNESVILLE...BOARDMAN...
ELROD...EVERGREEN...FAIR BLUFF...FAIRMONT...FLOYDALE...FORK...
HAMER...HESTERTOWN AND KEMPER.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3461 7886 3433 7888 3424 7900 3430 7907
3429 7909 3426 7912 3428 7917 3427 7920
3428 7934 3430 7937 3430 7947 3463 7936
TIME...MOT...LOC 2136Z 278DEG 22KT 3453 7926 3440 7930
3431 7936
ZOUZIASThunderstorm Wind, Bladen
- When
- June 27, 4:42 PM EST to 4:43 PM EST
- Where
- Bladen County, 3.66 mi SSE of Bladenboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.478, -78.787
A tree was reported down on Highway 131. The time was estimated based on radar data.
Thunderstorm Wind, Bladen
- When
- June 27, 4:46 PM EST to 4:47 PM EST
- Where
- Bladen County, 0.42 mi SE of Abbottsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 34.515, -78.726
Trees were reported down at the intersection of Bradshaw Road and Twisted Hickory Road. The time was estimated based on radar data.
Thunderstorm Wind, Bladen
- When
- June 27, 4:57 PM EST to 4:58 PM EST
- Where
- Bladen County, 3.27 mi E of Abbottsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.524, -78.673
Three trees were reported down on Mitchell Ford Road. The time was estimated based on radar data.
Thunderstorm Wind, Bladen
- When
- June 27, 4:58 PM EST to 4:59 PM EST
- Where
- Bladen County, 3.9 mi N of Clarkton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.536, -78.644
A tree was reported down on Highway 701 near the intersection with Campbell Road. The time was estimated based on radar data.
Thunderstorm Wind, Columbus
- When
- June 27, 9:22 PM EST to 9:23 PM EST
- Where
- Columbus County, 1.14 mi E of Lake Waccamaw
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.320, -78.500
Power lines were reported down on Pecan Lane.
Thunderstorm Wind, Brunswick
- When
- June 27, 9:55 PM EST to 9:56 PM EST
- Where
- Brunswick County, Winnabow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.150, -78.100
A tree was reported down. The time was estimated based on radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454326, 454333, 454327, 454329, 454332, 454331.